My three month old son has been diagnosed with Left Ventricular Non Compaction. I was also told that his liver is enlarged, and that he has Pulmonary Edema. They also put him on Lasix, 0.6ML twice a day. The Ped. Cardiatric center was terribly busy that day so the appointment was rushed and I didn't get to ask as many questions as I would have liked.
I am wondering if you would be able to explain to me why the LVCN effected his liver, as well as why the Pulmonary Edema. I am assuming the Lasix is to help the heart clean out the excess fluid from his system so that would help the edema? Another question I have is since he is so little and still growing, is the Potassium deficiency going to be a problem? Should I bother to ask them about putting him on Lasix K with the added Potassium?
Regarding the potassium, they will have to see how he handles the lasix first, and his potassium stays normal, nothing will need to be done. If on the other hand deficiency develops, supplementation will be necessary.
LVNC causes something called diastolic dysfunction of the LV, which means that it doesn't fill well. The fluid has to go somewhere and it ends up in the lungs first and then the liver and the belly. The lasix will help. Hopefully, the LVNC will correct itself over time.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.